MAUDE Adverse Event Report: ANGIODYNAMICS, INC LIFEPORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC LIFEPORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number LPS7513
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or about on (b)(6) 2016, plaintiff underwent left subclavian placement of an angiodynamics lifeport port catheter product, with model/reference number: lps7153, and lot number: 4908571.This lifeport device was comprised of a port body and a polyurethane catheter.The lifeport device was implanted by dr.(b)(6), m.D., and the procedure took place at (b)(6) hospital in (b)(6).The purpose of implantation of the lifeport was to administer chemotherapy to treat plaintiff's breast cancer.On or about late october 2016 to early november 2016, after completing one course of chemotherapy, plaintiff encountered difficulty with using the lifeport and subsequently underwent diagnostic imaging.On or about on (b)(6) 2016, plaintiff presented to (b)(6) hospital in (b)(6), to undergo a venogram, which revealed the port catheter device was fractured 5 to 6 centimeters into the catheter with a portion lying free in the vascular system.On or about on (b)(6) 2016, plaintiff presented to (b)(6) hospital in (b)(6) for removal of the catheter fragment that had broken off from the lifeport, and the procedure was performed by dr.(b)(6), m.D.On or about on (b)(6) 2016, plaintiff presented to (b)(6) hospital in (b)(6) for removal of the entire lifeport device that remained in plaintiff's body.This removal procedure was performed by dr.(b)(6), m.D.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached cannot be confirmed.No port/catheter tubing device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history record (dhr) review of the packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/catheter lots for similar catheter fractured/detached issue.The catheter and locking connector (e.G.Blue boot) are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with the locking connector) during the implantation procedure.Since the port was in situ for 72 days and event description states catheter was fractured and detached (5-6cm from port) - this indicates that pinch-off syndrome is potential root cause for the catheter tubing fracture/detachment.This is cautioned against in the port directions for use (dfu).Labeling review: the directions for use (dfu) that is supplied with this device, contains the following statements: catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.· use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: infection, occlusion, drug extravasation (leakage), catheter pinch-off, fibrin sheath, thromboembolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
LIFEPORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23073449
Report Number1317056-2025-00240
Device Sequence Number11949290
Product Code LJT
UDI-Device IdentifierH787LPS75130
UDI-PublicH787LPS75130
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K905850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberLPS7513
Device Lot Number4908571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale